Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Aberdeen, SD

June 26, 2001Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2001, 9:01 AM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 9:01 AM CDT (14:01 UTC)
Expired
Jun 26, 2001, 9:45 AM CDT
In force
44 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

Counties Big Stone County, MN, Traverse County, MN

The radar

The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 2.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 261402
SVRABR

MNC011-155-261445-
/NEW.KABR.SV.W.0116.261401-261445/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
901 AM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIG STONE COUNTY IN WEST CENTRAL MINNESOTA
  TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA

* UNTIL 945 AM CDT

* AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF COLLIS...OR ABOUT 13 MILES
  SOUTH OF WHEATON...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRACEVILLE AROUND 920 AM CDT

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDETEN.

$$
LAT...LON 4580 9627 4563 9663 4556 9677 4549 9667
          4551 9627

HINTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:55 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 4:55 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
355 AM CST TUE JUN 26 2001

THROUGH THIS FORECAST PERIOD...50H HEIGHTS OVER THE ABR CWA DO NOT
CHANGE THAT MUCH. THEREFORE...TEMPS THROUGH WED NIGHT SHOULD REMAIN
NEAR TO ABOVE NORMAL. ALSO...DWPTS WILL STAY MOSTLY IN THE 60S
KEEPING IT HUMID. FOR TODAY...BOUNDARY EXTENDING ACROSS E SD EARLY
THIS MRNG NOT ABLE TO KICK OFF ANY TSRAS YET WITH THE MID LEVEL CAP
HOLDING OFF ANY VERTICAL DEVELOPMENT. THE MDLS SHOW THIS BOUNDARY
AND LL MOISTURE CONVERGENCE DIMINISHING THROUGH THE MORNING AS THE
WINDS TURN FROM NE TO SE OVER THE ENTIRE CWA. THEREFORE...THIS
BOUNDARY WILL WASHOUT. THEREFORE...FOR TODAY...EXPECT SOME MID AND
HIGH CLOUDS OVER THE CWA WITH PARTLY CLOUDY SKIES. IT WILL BE 10 TO
15 DEGREES COOLER ACROSS THE CWA TODAY WITH LOWER 85H TEMPS. FOR
TONIGHT...THE ETA SHOWS THE 85H LL JET KICKING IN ACROSS THE WESTERN
PART OF THE CWA ALONG WITH SOME LOW AND MID LEVEL WAA. THEREFORE
...SOME TSRAS COULD DEVELOP TONIGHT ACROSS C AND NC SD AND MOVE E
INTO NE SD AND WC MN. WILL CONTINUE WITH A LOWER POP ACROSS THE CWA
FOR TONIGHT IN THE 20 TO 30% RANGE. LOWS TONIGHT SHOULD BE IN THE 65
TO 70 DEGREE RANGE WITH SE WINDS AT 5 TO 15 MPH.

WED WILL BE A WARMER DAY AS 85H TEMPS RISE. TEMPS SHOULD RISE 5 TO
10 DEGREES FROM TODAY WITH PARTLY CLOUDY SKIES AS WE REMAIN UNDER
50H HIGH PRESSURE. SE WINDS WILL PICK UP INTO THE 10 TO 20 MPH
RANGE. MOST OF THE CONVECTIVE ACTIVITY WILL REMAIN TO THE WEST AND
NORTH OF THE CWA ALONG THE WARM FRONT AND WHERE THERE WILL BE GOOD
LL MOISTURE CONVERGENCE. SOME OF THIS ACTIVITY MAY SPREAD INTO C AND
NC SD WED NIGHT...BUT MOST AREAS SHOULD REMAIN DRY WED AND WED
NIGHT. LOWS WED NIGHT WILL AGAIN BE IN THE 65 TO 70 DEGREE RANGE AS
SE WINDS STAY UP AND DWPTS REMAIN HIGH.

.ABR...NONE

MOHR

Nearby

Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.